Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Caribou, ME

August 30, 2007Penobscot County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Aug 30, 2007, 6:57 PM EDT for Penobscot County, Maine. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2007, 6:57 PM EDT (22:57 UTC)
Expired
Aug 30, 2007, 7:30 PM EDT
In force
33 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Penobscot County, ME

The radar

The Caribou radar (KCBW), 135 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 7:05 PM EDTTSTM WND DMGGlenburn, METREE FELL ON A POLICE CRUISER ON ROUTE 221.
Aug 30, 7:15 PM EDTTSTM WND DMGGlenburn, ME5 TREES DOWN ALONG MERRIMAN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-343 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 302258
SVRCAR
MEC019-302330-
/O.NEW.KCAR.SV.W.0089.070830T2257Z-070830T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
657 PM EDT THU AUG 30 2007

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  THIS INCLUDES THE CITY OF OLD TOWN...

* UNTIL 730 PM EDT...

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KENDUSKEAG...OR ABOUT 9 MILES NORTHWEST OF BANGOR...AND MOVING EAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF VEAZIE BY 710 PM EDT...
  ORONO BY 715 PM EDT...
  OLD TOWN BY 720 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR WEST CENTRAL MAINE.

LAT...LON 4522 6846 4484 6855 4478 6897 4493 6907
TIME...MOT...LOC 2257Z 250DEG 30KT 4488 6890

$$

NOUHAN
2 follow-up statements
000 
WWUS51 KCAR 302313
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
712 PM EDT THU AUG 30 2007

MEC019-302330-
/O.CON.KCAR.SV.W.0089.000000T0000Z-070830T2330Z/
PENOBSCOT ME-
712 PM EDT THU AUG 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTH CENTRAL PENOBSCOT COUNTY...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GLENBURN...OR ABOUT 6 MILES WEST OF OLD TOWN...MOVING EAST-NORTHEAST
AT 25 TO 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILFORD...OLD TOWN...BRADLEY AND 8 MILES SOUTH OF ARGYLE BY 720 PM
  EDT...
  COSTIGAN AND 9 MILES SOUTH OF GREENBUSH BY 725 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

ALSO...HEAVY RAINFALL RATES UP TO 1 TO 2 INCHES PER HOUR WILL RESULT
IN PONDING OF WATER ON ROADWAYS...AND PERHAPS BRIEF MINOR FLOODING
OF POORLY DRAINED AREAS.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR WEST CENTRAL MAINE.

LAT...LON 4490 6854 4490 6855 4488 6854 4484 6882
      4498 6891 4522 6846
TIME...MOT...LOC 2312Z 250DEG 25KT 4492 6873

$$

NOUHAN
000 
WWUS51 KCAR 302329
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
728 PM EDT THU AUG 30 2007

MEC019-302338-
/O.EXP.KCAR.SV.W.0089.000000T0000Z-070830T2330Z/
PENOBSCOT ME-
728 PM EDT THU AUG 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PENOBSCOT COUNTY
EXPIRES AT 730 PM EDT...

DOPPLER RADAR HAS INDICATED THAT THE STORM HAS WEAKENED BELOW
SEVERE THUNDERSTORM THRESHOLDS...THEREFORE THE WARNING HAS BEEN
ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR WEST CENTRAL MAINE.

LAT...LON 4490 6854 4490 6855 4488 6854 4484 6882
      4498 6891 4522 6846
TIME...MOT...LOC 2328Z 250DEG 25KT 4496 6858

$$

NOUHAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 4:56 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 30, 4:56 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
456 PM EDT THU AUG 30 2007

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE TONIGHT...WITH LINGERING
SHOWERS AND THUNDERSTORMS. LOW PRESSURE WILL THEN TRACK EAST OF THE
REGION FRIDAY. HIGH PRESSURE WILL BEGIN BUILDING OVER THE AREA
LATER FRIDAY AND REMAIN IN CONTROL OF THE WEATHER THROUGH SUNDAY.
A COLD FRONT WILL CROSS THE STATE ON MONDAY WITH A RETURN OF HIGH
PRESSURE FOR TUESDAY.
&&

.NEAR TERM /THROUGH FRIDAY/...
A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS
CENTRAL/DOWNEAST AREAS EARLY TONIGHT...THEN MOVE OFFSHORE
OVERNIGHT. THE COMBINATION OF DIURNAL INSTABILITY...THE
APPROACHING COLD FRONT AND UPPER LEVEL JET SUPPORT WILL HELP
SUPPORT THUNDERSTORM DEVELOPMENT ACROSS CENTRAL/DOWNEAST AREAS
EARLY TONIGHT. SOME STRONG THUNDERSTORMS ARE STILL POSSIBLE ACROSS
CENTRAL/DOWNEAST AREAS EARLY TONIGHT. THUS...HAVE INCLUDED
ENHANCED WORDING FOR GUSTY WINDS/HAIL FOR THUNDERSTORMS ACROSS
CENTRAL/DOWNEAST AREAS EARLY TONIGHT. THUNDERSTORM INTENSITY WILL
THEN DIMINISH WITH THE LOSS OF HEATING. SCATTERED SHOWERS WILL
LINGER ACROSS CENTRAL/DOWNEAST AREAS OVERNIGHT. ACROSS NORTHERN
AREAS...SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL CONTINUE
EARLY TONIGHT...WITH DECREASING CLOUDINESS LATER TONIGHT. LOW
TEMPERATURES TONIGHT WILL RANGE FROM AROUND 50 TO THE LOWER 50S
NORTH TO THE MID TO UPPER 50S DOWNEAST.

THE FRONTAL BOUNDARY WILL MOVE EAST OF THE GULF OF MAINE
FRIDAY...WHILE LOW PRESSURE LIFTS NORTHEAST ALONG THE FRONT TOWARD
NOVA SCOTIA. CURRENT INDICATIONS ARE THAT MOST OF THE
PRECIPITATION WITH THIS LOW SHOULD REMAIN EAST OF THE REGION.
HOWEVER...THE PRECIPITATION SHIELD IS CLOSE ENOUGH THAT A SLIGHTLY
FURTHER WEST TRACK COULD BRING SOME SHOWERS TO DOWNEAST AREAS.
THUS...HAVE INCLUDED MOSTLY CLOUDY SKIES AND SCATTERED SHOWERS
DOWNEAST FRIDAY. ACROSS CENTRAL/NORTHERN AREAS FRIDAY...EXPECT
PARTLY SUNNY SKIES WITH ONLY AN ISOLATED AFTERNOON SHOWER POSSIBLE
IN ADVANCE OF AN APPROACHING UPPER TROF. HIGH TEMPERATURES FRIDAY
WILL RANGE FROM AROUND 70 TO THE LOWER 70S NORTH...TO THE LOWER TO
MID 70S DOWNEAST.
&&

.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY/...
A SECONDARY FRONT WILL APPROACH FRIDAY NIGHT FOLLOWED BY A COOLER
AIRMASS SATURDAY WITH TEMPERATURES SATURDAY ONLY REACHING THE 60S
AS HIGH PRESSURE BUILDS DOWN FROM CANADA. THE HIGH WILL CREST OVER
NEW ENGLAND SATURDAY NIGHT BRINGING A MAINLY CLEAR AND CHILLY
NIGHT. A WARMER RETURN FLOW OF AIR WILL COME IN ON SOUTHWESTERLY
WINDS ON SUNDAY AS THE HIGH SLIDES SOUTH OF THE REGION ALLOWING
TEMPS TO REACH THE 70S SUNDAY UNDER MOSTLY SUNNY SKIES. A COLD
FRONT WILL MOVE IN ON MONDAY WITH SOME CLOUDS...BUT WITH WARM AIR
STILL IN PLACE TEMPS ARE EXPECTED TO REACH THE 70S AGAIN ON
MONDAY.
&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A WEAK COLD FRONT WILL EXTEND ACROSS THE COASTAL AREA AT THE
BEGINNING OF THE PERIOD. THIS COLD FRONT WILL MOVE INTO THE COASTAL
WATERS AREA BY TUESDAY MORNING. A CANADIAN HIGH PRESSURE SYSTEM
WILL BUILD ACROSS NORTHERN AND EASTERN MAINE EARLY TUESDAY
MORNING. A WEAK LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN MAINE
ON WEDNESDAY MORNING. THE LOW WILL MOVE EAST ALLOWING HIGHER
PRESSURE TO BUILD ACROSS THE REGION WHICH WILL REMAIN IN PLACE
THROUGH THE END OF THE PERIOD.
&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR/IFR CEILINGS/VISIBILITIES WILL OCCUR ACROSS NORTHERN AREAS
EARLY TONIGHT...THEN IMPROVE TO VFR LEVELS OVERNIGHT EXCEPT FOR
SOME PATCHY FOG. ACROSS CENTRAL/DOWNEAST AREAS...GENERALLY VFR
CONDITIONS WILL OCCUR EARLY TONIGHT...THOUGH LOCALLY LOWER
CONDITIONS WILL OCCUR IN THE VICINITY OF ANY SHOWERS/THUNDERSTORMS.
SOME THUNDERSTORMS ACROSS CENTRAL/DOWNEAST AREAS THIS EVENING
COULD CONTAIN GUSTY WINDS AND HAIL. CEILINGS/VISIBILITIES WILL
THEN LOWER TO MVFR/IFR LEVELS OVERNIGHT. VFR CONDITIONS ARE
EXPECTED ACROSS CENTRAL/NORTHERN FRIDAY...AFTER ANY PATCHY FOG
EARLY. ACROSS DOWNEAST AREAS FRIDAY...MVFR CONDITIONS EARLY WILL
IMPROVE TO VFR DURING THE LATE MORNING/AFTERNOON. HIGH PRESSURE
WILL THEN PREVAIL FRIDAY NIGHT THROUGH EARLY MONDAY MORNING
PRODUCING VFR CONDITIONS DURING THE DAY...WITH PATCHY FOG
PARTICULARLY IN LOW LYING AREAS AT NIGHT. A COLD FRONT WILL MOVE
INTO THE AREA BEFORE MIDDAY MONDAY PRODUCING SHOWERS AND POSSIBLE
THUNDERSTORMS. HIGHER PRESSURE WILL AGAIN BUILD ACROSS THE REGION
OVERNIGHT MONDAY INTO TUESDAY MORNING.
&&

.MARINE...
NEAR TERM: WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS TONIGHT/FRIDAY. VISIBILITIES WILL BE REDUCED IN
SHOWERS/THUNDERSTORMS AND AREAS OF FOG TONIGHT...WITH SCATTERED
SHOWERS AND AREAS OF FOG REDUCING VISIBILITIES FRIDAY.

SHORT TERM: WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SCA INTO
EARLY NEXT WEEK.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...NORCROSS
SHORT TERM...BLOOMER
LONG TERM...NORTON
AVIATION...NORTON/NORCROSS
MARINE...NORCROSS/BLOOMER
Hazardous weather outlook, Aug 30, 12:28 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
1228 PM EDT THU AUG 30 2007

ANZ050-MEZ001>006-010-011-015>017-029>032-311100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1228 PM EDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN
MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP ALONG...AND TO THE SOUTH OF...A COLD
FRONT MOVING SLOWLY SOUTHEAST ACROSS THE REGION THIS AFTERNOON.
THERE IS A CHANCE SOME OF THESE THUNDERSTORMS COULD BECOME STRONG
TO POSSIBLY SEVERE WITH STRONG WINDS AND HAIL. THE BEST CHANCE FOR
STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE
SOUTH OF A LINE FROM GREENVILLE...TO MILLINOCKET...TO DANFORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED THIS AFTERNOON.

NORCROSS

In the hours before

Local storm report, Aug 30, 1:22 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
122 PM EDT THU AUG 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TSTM WND DMG     GREENVILLE              45.46N 69.59W
08/30/2007                   PISCATAQUIS        ME   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN

&&

STUREY
Special weather statement, Aug 30, 2:14 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
214 PM EDT THU AUG 30 2007

MEZ006-301900-
SOUTHEAST AROOSTOOK-
214 PM EDT THU AUG 30 2007

...STRONG THUNDERSTORMS WILL IMPACT AROOSTOOK COUNTY THROUGH 300 PM
EDT...

AT 214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF BENEDICTA...OR ABOUT 13
MILES EAST OF MILLINOCKET...MOVING EAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SHERMAN...MONARDA...
SILVER RIDGE...MOLUNKUS...MACWAHOC...BENEDICTA...REED...BANCROFT AND
HAYNESVILLE THROUGH 300 PM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

BLOOMER
Local storm report, Aug 30, 2:45 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
245 PM EDT THU AUG 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TSTM WND DMG     GREENVILLE              45.46N 69.59W
08/30/2007                   PISCATAQUIS        ME   LAW ENFORCEMENT

            A DC-3 AIRCRAFT WAS BLOWN ACROSS THE RUNWAY AT THE
            GREENVILLE AIRPORT...AND HIT 7 OR 8 OTHER SMALLER PLANES
            CAUSING DAMAGE.

&&

STUREY
Local storm report, Aug 30, 4:47 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
447 PM EDT THU AUG 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HAIL             GREENVILLE              45.46N 69.59W
08/30/2007  E1.25 INCH       PISCATAQUIS        ME   COUNTY OFFICIAL

            HALF DOLLAR SIZE HAIL REPORTED

&&

STUREY
Special weather statement, Aug 30, 6:05 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
605 PM EDT THU AUG 30 2007

MEZ010-011-015-031-302300-
CENTRAL PENOBSCOT-CENTRAL PISCATAQUIS-SOUTHERN PENOBSCOT-SOUTHERN
PISCATAQUIS-
605 PM EDT THU AUG 30 2007

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PENOBSCOT AND PISCATAQUIS
COUNTIES...

AT 604 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
GUSTY WINDS FROM NEAR NEWPORT TO EAST CORINTH. THE STORMS WERE MOVING
NORTHEAST AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 700 PM EDT INCLUDE...
    EAST CORINTH...       NEWPORT...            KENDUSKEAG...
    BANGOR...             BREWER...             VEAZIE...
    MILO...               ORONO...
    BROWNVILLE JUNCTION...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...UP TO A HALF INCH...
    GUSTY WINDS...LOCALLY UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE...
DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN CARIBOU MAINE.

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 12:39 PM EDTSevere Thunderstorm WarningCARPiscataquis66 min
Aug 30, 1:27 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis48 min
Aug 30, 6:17 PM EDTSevere Thunderstorm WarningCARPenobscot43 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.